Alert archive / Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 49, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 27, 2010, 10:34 AM EDT for Buchanan County, Dickenson County, Virginia; McDowell County, West Virginia. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2010, 10:34 AM EDT (14:34 UTC)
- Expired
- Jul 27, 2010, 12:42 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Buchanan County, VA, Dickenson County, VA, McDowell County, WV
The radar
The Charleston,WV radar (KRLX), 124 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 11:00 AM EDT | HEAVY RAIN 0 | 2 Se Haysi, VA | MINOR ROAD FLOODING NEAR THE POST OFFICE IN BIRCHLEAF |
| Jul 27, 11:00 AM EDT | HEAVY RAIN 0 | Haysi, VA | MINOR ROAD FLOODING AT THE INTERSECTION OF BARTLEY DR AND RTE 83. MINOR ROAD FLOODING NEAR SR 613 AND KIWANIS PARK RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 2.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
848
WGUS51 KRLX 271434
FFWRLX
VAC027-051-WVC047-271730-
/O.NEW.KRLX.FF.W.0049.100727T1434Z-100727T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1034 AM EDT TUE JUL 27 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BUCHANAN COUNTY IN VIRGINIA...
THIS INCLUDES THE CITIES OF...GRUNDY...DAVENPORT...
NORTHEASTERN DICKENSON COUNTY IN VIRGINIA...
THIS INCLUDES THE CITIES OF...JOHN FLANNAGAN LAKE...HAYSI...BREAKS
INTERSTATE PARK...
MCDOWELL COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WELCH...
* UNTIL 130 PM EDT
* AT 1024 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM SLOW MOVING THUNDERSTORMS OVER THE
WARNED AREA. THE STORMS WILL DRIFT ONLY SLOWLY NORTHEASTWARD.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG ROCK...
WAR...NORTHFORK AND GARY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3723 8245 3728 8233 3751 8199 3742 8130
3728 8140 3720 8155 3720 8167 3724 8174
3718 8178 3718 8182 3714 8188 3712 8200
3708 8201 3704 8207 3703 8218
$$
052 follow-up statements
876
WGUS71 KRLX 271524
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1124 AM EDT TUE JUL 27 2010
VAC027-051-WVC047-271730-
/O.CON.KRLX.FF.W.0049.000000T0000Z-100727T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKENSON VA-BUCHANAN VA-MCDOWELL WV-
1124 AM EDT TUE JUL 27 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR
MCDOWELL...BUCHANAN AND NORTHEASTERN DICKENSON COUNTIES...
AT 1108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A FEW THUNDERSTORMS STILL PRODUCING HEAVY RAINS OVER THE
WARNED AREA...DRIFTING SLOWLY TO THE NORTHEAST. THE AREA BETWEEN
HAYSI IN DICKENSON COUNTY AND VANSANT IN BUCHANAN COUNTY OF
SOUTHWEST VIRGINIA HAVE HAD THE HEAVIEST RAIN AS OF 1115 AM.
ALTHOUGH THE THUNDERSTORMS IN GENERAL HAVE WEAKENED...THERE IS A
POTENTIAL FOR RAPID REDEVELOPMENT. THUS...THE FLASH FLOOD WARNING
CONTINUES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG ROCK...
JOHN FLANNAGAN LAKE...GRUNDY...BREAKS INTERSTATE PARK...WELCH...
WAR...NORTHFORK AND GARY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3723 8245 3728 8233 3751 8199 3742 8130
3728 8140 3720 8155 3720 8167 3724 8174
3718 8178 3718 8182 3714 8188 3712 8200
3708 8201 3704 8207 3703 8218
$$
05081
WGUS71 KRLX 271642
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1242 PM EDT TUE JUL 27 2010
VAC027-051-WVC047-271648-
/O.CAN.KRLX.FF.W.0049.000000T0000Z-100727T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKENSON VA-BUCHANAN VA-MCDOWELL WV-
1242 PM EDT TUE JUL 27 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MCDOWELL...BUCHANAN
AND NORTHEASTERN DICKENSON COUNTIES...
HEAVY RAIN HAS MOVED OUT OF THE AREA. AS A RESULT...THE FLASH FLOOD
WARNING HAS BEEN CANCELLED. LIGHT TO MODERATE RAIN CAN BE EXPECTED
THE NEXT HOUR OR SO BUT NO ADDITIONAL FLOODING IS EXPECTED THROUGH
EARLY AFTERNOON. HOWEVER...MORE STORMS THAT ARE FORMING OVER CENTRAL
KENTUCKY EARLY THIS AFTERNOON MAY MOVE OVER THE AREA LATER THIS
AFTERNOON. THUS...WHILE THE FLASH FLOOD WARNING HAS BEEN
CANCELLED...THE FLASH FLOOD WATCH REMAINS IN EFFECT.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
LAT...LON 3723 8245 3728 8233 3751 8199 3742 8130
3728 8140 3720 8155 3720 8167 3724 8174
3718 8178 3718 8182 3714 8188 3712 8200
3708 8201 3704 8207 3703 8218
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 9:49 AM EDT, 45 minutes earlier.
Area forecast discussion, Jul 27, 9:49 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
949 AM EDT TUE JUL 27 2010
.SYNOPSIS...
MOISTURE GRADUALLY RETURNS INTO MID WEEK. A COLD FRONT PUSHES
THROUGH ON THURSDAY. HIGH PRESSURE FOR FRIDAY AND SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST RADAR MOSAIC INDICATES SHOWERS/STORMS MOVING ACROSS
SOUTHERN PORTIONS OF OUR FORECAST AREA. HEAVY RAIN WHICH HAS
FALLEN THIS MORNING HAS PUSHED THE ALREADY LOW FLASH FLOOD
GUIDANCE VALUES TO LESS THAN OR EQUAL TO ONE INCH IN AN HOUR.
LOCAL HI-RES MODELS SUGGEST FORCING FOR THESE STORMS SHOULD
CONTINUE TODAY. BECAUSE OF THIS...HAVE ISSUED A FLASH FLOOD WATCH
FOR THAT AREA UNTIL MIDNIGHT TONIGHT.
PREVIOUS DISCUSSION...
HAVE SHOWERS AND STORMS PASSING THROUGH SOUTHERN WV AND
SOUTHWESTERN VA THIS MORNING...AND HAVE MADE NECESSARY ADJUSTMENTS
TO THE PRECIP FIELDS FOR THE REST OF THIS AFTERNOON. THESE STORMS
ARE CAPABLE OF PRODUCING HEAVY DOWNPOURS...WITH CURRENT QPE AT
0.75 TO 1 INCH AN HOUR. MOISTURE IS GOING TO BE PLENTIFUL IN THE
SOUTHERN HALF OF THE CWA TODAY...AND AN AREA OF LOW LEVEL
DEFORMATION WILL REMAIN IN THE SOUTHERN HALF OF THE CWA THROUGH
THIS AFTERNOON. THE SAME AREA IS ALSO UNDER THE RIGHT JET ENTRANCE
OF THE 250MB JET ALOFT...WHICH IS PROVIDING A BROAD AREA OF UPWARD
MOTION. THE AREA OF DEFORMATION APPEARS TO BE THE TRIGGER FOR THIS
MORNINGS SHOWERS AND STORMS. EXPECTING A BRIEF LULL IN SHOWERS AND
STORMS EARLY THIS AFTERNOON AS THE CURRENT SHOWERS DIE OFF...A
LOBE OF MID LEVEL VORTICITY IS GOING TO ROLL THROUGH KY AND INTO
OUR CWA THIS AFTERNOON FIRING MORE CONVECTION. STILL EXPECTING A
VERY DIURNAL PATTERN...THEREFORE THE SECOND ROUND OF CONVECTION
SHOULD BEGIN TO DIE OFF AS THE SUN GOES DOWN THIS EVENING.
PREVIOUS DISCUSSION...
SFC HIGH WILL SLIDE EAST INTO MID ATLANTIC STATES TODAY. RETURN FLOW
WILL SETUP THROUGHOUT THE DAY. HAVE BEEN SEEING SOME CIRRUS AND
STRATOCU ADVECTING IN FROM WEST EARLY THIS MORNING AND EVEN A FEW
SHRA/TRW TRYING TO MAKE INTO EASTERN KY. SEEMS TO BE RELATED TO
AREA OF VORT IN SE KY...WITH AN APPENDAGE BACK IN CENTRAL KY. EVEN
IF THIS DOESNT SURVIVE THE TRIP IN...BOUNDARY LEFTOVER COMBINED
WITH OLD FRONTAL ZONE WOULD BE ENOUGH TO REFIRE IN NE KY/COAL
FIELDS/SW VA THIS AFTN. BUMPED POPS IN LKLY FOR THIS AFTN.
IN ADDITION...SE FLOW COMMENCING THIS MORNING HAS ALLOWED AREAS
OF STRATUS TO FORM ACROSS WESTERN VA...INTO EASTERN SLOPES OF
SOUTHERN MTNS. THIS SHOULD LIFT ALONG WITH ANY RVR VALLEY FOG
AFTER BY 14Z. MODELS SHOW A SFC TROF JUST EAST OF MTNS AND AREA OF
LOW LEVEL CONVERGENCE THIS AFTN. THIS SHOULD SERVE AS THE FOCUS
FOR CONVECTION TO FIRE...AIDED BY MAX HEATING AND ORTHOGRAPHIC
ENHANCEMENT FROM SE FLOW. MEAN FLOW IS NOT TERRIBLY STRONG SO WILL
HAVE TO WATCH THESE TO SEE IF THEY TRY TO HANG ON THE RIDGE TOPS.
BUMPED POPS UP LKLY RANGE ACROSS THE MTNS. HOWEVER...EXPECT BULK
OF ACTIVITY TO REMAIN ACROSS POTOMAC HIGHLANDS IN VA...CLOSER TO
LEE SIDE SFC TROF. CONVECTION WILL BE DIURNALLY DRIVEN...THUS
BRING DOWN POPS AFTER SUNSET.
FURTHER SOUTH...OLD FRONTAL BOUNDARY WILL SLOWLY BEGIN TO TRUDGE
NORTH TODAY. EXPECT DIURNALLY DRIVEN CONVECTION TO FIRE ALONG
IT...AS WAS OBSERVED YESTERDAY ACROSS SOUTHERN APPALACHIANS/NC.
THESE STORMS MAY GET INTO SOUTHERN SECTIONS...THUS MAINTAIN POPS
FROM PREV FCST. ELSEWHERE...LOOKING AT JUST SOME SCT CU AND CIRRUS.
THINGS QUIET DOWN TONIGHT WITH LOSS OF HEATING AND LACK OF ANY
UPPER LEVEL FORCING. FG TONIGHT TROUBLESOME WITH ANOTHER INFLUX OF
CIRRUS AND STRATOCU EXPECTED LATE. LOW STRATUS LOOKS TO FORM ONCE
AGAIN TONIGHT ACROSS EASTERN SLOPES OF SOUTHERN MTNS ON CONTINUED
SE FLOW.
MAV GUIDANCE CONTINUES TO SUFFER FROM HIGH BIAS FOR MAXT...AS HAS
BEEN THE CASE MOST OF THE SUMMER. STAYED CLOSER TO LCL MOS/MET FOR
MAXT TODAY. GIVEN A CONTINUED WET GROUND /ESPECIALLY ACROSS THE
SOUTH/ AND NEGLIGIBLE CHANGE IN H85 TEMPS...SEE NO REASON TO PUT LWR
90S IN ACROSS SOUTHERN HALF OF AREA AS MAV WOULD SUGGEST...DESPITE
SOME WEAK DOWNSLOPING INTO LOWLANDS. THINK UPR 80S/NEAR 90 MORE
REASONABLE...TAILING OFF TO LWR-MID 80S MTNS.
AGAIN WENT ON THE HIGH SIDE OF GUIDANCE FOR MINT TO ACCOUNT FOR WET
SOIL CONDITIONS. GENERALLY LOOKING AT SIMILAR TEMPERATURES OBSERVED
THIS MORNING. ONCE ANY CONVECTION DIES OFF...LOOKING AT GENERAL CLR
SKY...SAVE FOR SOME CLOUDS ACROSS SOUTH. COULD SEE STRATUS TRY TO
REDEVELOP BY MORNING ONCE AGAIN ACROSS EASTERN SLOPES OF SOUTHERN
MTNS.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
NAM AND GFS HAVE SOME TIMING DIFFERENCES WITH THE MOISTURE RETURN ON
WEDNESDAY AND WITH THE FRONTAL PASSAGE ON THURSDAY. GFS IS QUICKER
ON ALL ACCOUNTS. WITH WITH A COMPROMISE SOLUTION ON WEDNESDAY. FOR
THURSDAY...SREF AND CANADIAN ARE SLIGHTLY SLOWER THAN THE GFS BUT
FASTER THAN THE NAM. THEREFORE...WENT WITH A SOLUTION CLOSER TO THE
SREF AND CANADIAN. HIGH PRESSURE BUILDS IN BEHIND THE FRONT
PROVIDING DRY WEATHER FOR FRIDAY.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
A COLD FRONT SWEEPING THROUGH THURSDAY...WILL BE THE MAIN FEATURE OF
INTEREST IN THE EXTENDED PERIOD.
MODELS ARE PRETTY WELL AGREED ON PATTERN CHANGE TO MORE OF A DRY
NORTHWEST FLOW FRIDAY THROUGH THE WEEKEND...BEFORE RIDGING TRIES TO
EDGE BACK IN FROM A LARGE UPPER HIGH OVER THE SOUTH CENTRAL U.S.
EARLY NEXT WEEK. THE CHANGE TO THIS PATTERN WILL BE HERALDED BY A
FAIRLY SOLID COLD FRONT PASSING THURSDAY. PRECIPITABLE WATER OF 2
INCHES POOLS ALONG THE FRONT...AND GFS BUFKIT PROFILE SUGGESTS FLOW
IN THE 3 TO 6 KM LAYER WILL BE ZESTY AROUND 30-55KTS.
HOWEVER...WILD CARD WILL BE TIMING OF FRONTAL PASSAGE. IF IT GOES
THROUGH BRISKLY...SUCH AS IN THE FASTER NAM SOLUTION...THE FRONT
WILL PASS DURING DIURNALLY UNFAVORABLE TIME WITH FAIRLY MUNDANE
SHOWERS/THUNDER. EVEN IF IT IS DELAYED A BIT FOR BETTER
HEATING...ANGLE OF FLOW MAY CAUSE THINGS TO REFOCUS MORE ON LEE
TROUGH THAT DEVELOPS EAST OF THE APPALACHIANS. WENT AHEAD AND
INCREASED POPS INTO HIGH CHANCE TO LOW LIKELY RANGE...BUT FOR NOW
WITHHELD MENTION OF ANYTHING ABOUT GUSTY WINDS OR HEAVY RAIN UNTIL
THESE DETAILS CAN SHAKE OUT BETTER. PROSPECT FOR ORGANIZED WATER
PROBLEMS LOOKS LOW BECAUSE OF HOW QUICKLY THE FRONT WILL PASS.
IN WAKE OF FRONT...NEAR AVERAGE TEMPERATURES FRIDAY-SATURDAY. THE
MOST NOTICEABLE THING THOUGH...WILL BE THE VERY COMFORTABLE /AND
LIKELY WELCOME/ DEWPOINTS IN THE UPPER 50S-LOW 60S. DRY AIR
PENETRATES THROUGH THE AREA AND WELL BEYOND...MORE LIKE A LATE
AUGUST FRONT THAN A LATE JULY ONE.
RISING HEIGHTS SUNDAY-MONDAY...WITH MOISTURE CREEPING ITS WAY BACK
IN. THERE IS UNCERTAINTY ON WHEN AND IF EMBEDDED WAVES ON THE
SOUTHERN END OF THE WESTERLIES WILL BE ABLE TO TOUCH OFF
THUNDERSTORMS. A COUPLE INSTABILITY THUNDERSTORMS OF LIMITED
COVERAGE NOT OUT OF THE QUESTION SUNDAY AFTERNOON...MORE SO IN THE
MOUNTAINS...BUT WAITED UNTIL MONDAY TO BRING AREAWIDE CHANCE BACK
INTO THE FORECAST WITH BETTER MOISTURE AVAILABILITY.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
SE FLOW CONTINUES OVER THE EASTERN HIGH TERRAIN RESULTING IN SOME
LOW STRATUS...MAINLY ACROSS EASTERN SLOPES OF SOUTHERN MTNS. KBKW
LOOKS TO STAY OUT OF ANY RESTRICTING CIGS THIS MORNING RESULTING
FROM STRATUS FORMATION. ELSEWHERE CIRRUS AND STRATOCU CONTINUE TO
ADVECT IN FROM WEST ON RETURN FLOW...AS SFC HIGH SLIDES INTO MID
ATLANTIC STATES. EXPECT STRATUS TO ERODE AFTER 14Z...GIVING WAY TO
AFTN 3-4KFT CU...MOST ABUNDANT ACROSS THE SOUTH.
SCT CONVECTION POSSIBLE IN AFTN ACROSS THE MTNS FROM CONVERGENCE
ASSOCIATED WITH A SFC TROF AND ORAGRAPHIC ENHANCEMENT FROM SE FLOW.
OLD FRONTAL BOUNDARY WILL INCH FURTHER NORTH DURING THE
DAY...GIVING RISE TO SOME TRW ACROSS THE SOUTHERN COAL FIELDS BY
LATE AFTN. COVERED CONVECTION WITH CB MENTION FOR KBKW AND KEKN.
FG SHOULD BE LIMITED TO THE USUAL SPOTS KANAWHA AND TYGART
VALLEYS...WITH ANOTHER INFLUX CIRRUS AND STRATOCU BY MORNING.
LOOKING AT LOW STRATUS FORMING AGAIN OVERNIGHT EASTERN SLOPES OF
SOUTHERN MTNS ON CONTINUES SE FLOW. CONFIDENCE NOT HIGH ON WHETHER
KBKW IS AFFECTED.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...
FORECAST CONFIDENCE: HIGH TODAY EXCEPT MEDIUM ON LOW STRATUS NEAR
KBKW. MEDIUM ON LACK OF SIGNIFICANT VIS RESTRICTING FG TONIGHT.
ALTERNATE SCENARIOS: KBKW COULD EXPERIENCE A FEW HRS OF MVFR CIGS
THIS MORNING SHOULD LOW STRATUS EXPAND MORE THAN FCST. BRIEF IFR
SHOULD CONVECTION AFFECT KBKW OR KEKN THIS AFTN. FG COULD BE MORE
EXPANSIVE SHOULD CLOUDS HOLD OFF OVERNIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE TUE 07/27/10
UTC 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19
EDT 1HRLY 04 05 06 07 08 09 10 11 12 13 14 15
CRW CONSISTENCY M M L L M H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY M M M M M M M M L H H H
EKN CONSISTENCY M L L L L M H H H H H H
PKB CONSISTENCY M M M L L H H H H H H H
CKB CONSISTENCY M M M M M H H H H H H H
AFTER 12Z WEDNESDAY...
IFR CONDITIONS POSSIBLE IN THUNDERSTORMS WEDNESDAY INTO THURSDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH FROM 10 AM TODAY UNTIL MIDNIGHT TONIGHT FOR
WVZ024-025-033-034.
OH...NONE.
KY...NONE.
VA...FLASH FLOOD WATCH FROM 10 AM TODAY UNTIL MIDNIGHT TONIGHT
FOR VAZ003-004.
&&
SYNOPSIS...MDP/RPY/30
NEAR TERM...JSH/30
SHORT TERM...RPY
LONG TERM...MDP
AVIATION...30Hazardous weather outlook, Jul 27, 3:39 AM EDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 339 AM EDT TUE JUL 27 2010 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-280745- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 339 AM EDT TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS COULD PRODUCE DAMAGING WINDS ON WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 9:59 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
959 AM EDT TUE JUL 27 2010
VAZ003-004-WVZ033-271600-
BUCHANAN VA-DICKENSON VA-MCDOWELL WV-
959 AM EDT TUE JUL 27 2010
...STRONG THUNDERSTORMS WILL AFFECT BUCHANAN...DICKENSON AND
MCDOWELL COUNTIES...
AT 955 AM EDT...STRONG THUNDERSTORMS WERE LOCATED WEST OF
GRUNDY...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
TURN AROUND AND DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3703 8250 3719 8255 3726 8236 3753 8195
3751 8194 3754 8188 3749 8173 3750 8168
3746 8140 3742 8130 3731 8139 3721 8156
3720 8167 3724 8174 3721 8175 3714 8188
3712 8200 3705 8204 3703 8220 3696 8235
05The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:43 AM EDT | Flash Flood Watch | RLX | Buchanan, Dickenson | 12 hr |
| Jul 27, 9:59 AM EDT | Special Weather Statement | RLX | Buchanan, Dickenson | 2 hr |
Nearby
Flash Flood Warnings in Virginia, 2010Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.